Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 3, 2022, 6:29 AM CDT for Boone County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2022, 6:29 AM CDT (11:29 UTC)
- Expired
- May 3, 2022, 9:54 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 16.07 ft at May 3, 2022, 6:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
531
WGUS43 KLSX 031129
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
629 AM CDT Tue May 3 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-042000-
/O.NEW.KLSX.FL.W.0047.220503T1129Z-220504T1951Z/
/TGRM7.1.ER.220503T0827Z.220503T1045Z.220503T1350Z.NO/
629 AM CDT Tue May 3 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Hinkson Creek at Columbia.
* WHEN...From this morning to early tomorrow afternoon.
* IMPACTS...At 16.0 feet, Right bank 50 feet downstream of the old
Providence Road bridge begins to flood.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Tuesday the stage was 16.1 feet.
- Forecast...The river is expected to crest near 16.1 feet and
fall below flood stage this morning. It will continue falling
to 5.4 feet tomorrow evening.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (6 am CDT)
Location Stg Stg 6 am Wed Thu Fri Sat Sun
Hinkson Creek
Columbia 15.0 16.1 5.4 MSG MSG MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
Kimble1 follow-up statement
272
WGUS83 KLSX 031454
FLSLSX
Flood Statement
National Weather Service St Louis MO
954 AM CDT Tue May 3 2022
...The Flood Warning is cancelled for the following river in
Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC019-031600-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-220503T1454Z/
/TGRM7.1.ER.220503T0827Z.220503T1115Z.220503T1242Z.NO/
954 AM CDT Tue May 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Hinkson Creek at Columbia.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 13.9 feet.
- Forecast...The river is expected to fall to 5.4 feet tomorrow
evening.
&&
Fld Observed Forecasts (10 am CDT)
Location Stg Stg 10 am Wed Thu Fri Sat Sun
Hinkson Creek
Columbia 15.0 13.9 5.4 MSG MSG MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
GosselinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 6:12 AM CDT, 17 minutes earlier.
Area forecast discussion, May 3, 6:12 AM CDT, 17 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 612 AM CDT Tue May 3 2022 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 329 AM CDT Tue May 3 2022 Now through Wednesday The widespread showers and scattered thunderstorms from the evening and overnight are continuing to shift eastward this morning, and are expected to fully exit the eastern portion of the forecast area by by the early afternoon. A surface high will slide across the Canadian border behind this mornings system, and combined with ridging aloft will provide a period of dry weather today and most of Wednesday ahead of the next approaching system. Heavy cloud cover behind this system and cold air advection along the northwesterly flow will keep temperatures cool, 5 or so degrees cooler than Monday. A mid-level closed off low is currently sliding through the Mountain West into the Four Corners region today, and will continue to traverse east into the central Plains on Wednesday. By mid-day Wednesday the departing mid-level ridge and advancing trough will throw the region into southwesterly flow aloft. A shortwave is expected to slide northeast along this flow into the region Wednesday afternoon into the evening, bringing a chance for showers and a few thunderstorms mainly to central and southeast Missouri. This precipitation will form ahead of the approaching surface low that will form and deepen during this period across the south- central US in response to the deepening trough aloft. The southwesterly flow along the back side of the ridge Wednesday will kickstart warm air advection and combined with southeasterly winds at the surface, Wednesday will be slightly warmer than Tuesday. MRM .LONG TERM... (Wednesday Night through Monday) Issued at 329 AM CDT Tue May 3 2022 Wednesday night through the end of the period The cut off mid-level trough will slide east overnight Wednesday into Thursday into the central Plains, while at the surface the low will move into the mid-Mississippi Valley. The shortwave disturbance that will move into the area Wednesday afternoon and evening will continue across the region overnight, followed by another shortwave that will keep a chance for showers and thunderstorms across the area Thursday. As the low and attendant cold front approach the region Thursday afternoon, showers and thunderstorms will continue across the region. While some deterministic model runs are indicating 1500-2000 J/kg of both SBCAPE and MUCAPE available across the southern half of the CWA during the afternoon and early evening, the SREF guidance is showing less than 500 J/kg of both. Uncertainty remains in how much on going showers and thunderstorms will allow for instability to build into the area during the day. 50-70 kts of 0-6 km shear will be able to organize thunderstorms that do develop into strong to severe thunderstorms, particularly overnight along the nose of the LLJ across southeastern Missouri. Damaging winds will be the primary threat with any storms that become strong to severe. Numerous rounds of showers and thunderstorms on an already primed soil does raise the potential for flooding, particularly in areas that see thunderstorms and locally heavy rainfall. Uncertainty currently remains in how prolonged widespread precipitation will be in advance of the low and attendant cold front, and as these details come into focus, so too will the flooding threat. Showers and an isolated thunderstorm will continue into the morning Friday. As the mid-level trough begins to lift northeast out of the region Friday morning the surface low will follow suit. Rising heights aloft Friday night into Saturday and the departing surface low will encourage precipitation to clear out of the region. The exit of the system will usher in a dramatic pattern change. A mid-level ridge will build into the Mississippi Valley over the weekend, finally stalling over the Eastern Seaboard. A deep trough will build into the western half of the CONUS over the weekend into the first half of the week, keeping the mid-Mississippi Valley in southwesterly flow. Guidance is indicating temperatures will warm under the influence of the stout southwesterly flow. The ECMWF and NAEFS guidance are indicating 850 temperatures pushing into the 90th climatological percentile. Uncertainty remains however, and the NBM surface temperatures are still showing a 10 degree spread. MRM && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 603 AM CDT Tue May 3 2022 IFR stratus has engulfed the mid-Missouri and west-central Illinois terminals and is steadily moving eastward on the back side of a surface low pressure. The stratus is expected to move into the St. Louis metro terminals, including KSTL during the morning, though there is some uncertainty in the exact timing. The stratus will hang around through the overnight period, though could begin to break at KUIN, KCOU, and KJEF during the evening. Winds will shift from the southwest to the northwest over the day as the surface low moves across the terminal area. Initially calm or light winds will become gusty during the morning and afternoon. Gusts will cease after nightfall. MRM && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 66 49 68 56 / 10 0 10 40 Quincy 56 45 63 53 / 20 0 5 50 Columbia 57 48 65 55 / 10 0 40 70 Jefferson City 58 48 66 55 / 10 0 40 70 Salem 70 49 68 55 / 30 5 0 20 Farmington 67 48 68 54 / 20 5 20 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 3, 4:05 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Tue May 3 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 AM CDT Tue May 3 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Local storm report, May 3, 5:56 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT TUE MAY 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MINNITH 37.80N 90.05W
04/30/2022 E2.00 INCH STE. GENEVIEVE MO PUBLIC
PICTURES OF LARGE HAIL RECEIVED FROM
MINNITH. SIZE ESTIMATED FROM PICTURES. TIME
ESTIMATED FROM RADAR.
&&
CKLocal storm report, May 3, 6:01 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 AM CDT TUE MAY 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL MILLSTADT 38.46N 90.09W
04/30/2022 E0.70 INCH ST. CLAIR IL PUBLIC
DIME SIZED HAIL REPORTED.
&&
CKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:16 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 31 min |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.